Alert archive / Wisconsin / Special Weather Statements in 2022
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 2, 2022, 11:35 PM CDT for Rusk County, Wisconsin. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2022, 11:35 PM CDT (04:35 UTC)
- Expired
- Aug 3, 2022, 1:00 AM CDT
- In force
- 85 min
- Issued by
- NWS Twin Cities, MN
County Rusk County, WI
The radar
The La Crosse radar (KARX), 176 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5443 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 5.3
- Supercell composite
- 30.8
The text
As transmitted.
327
WWUS83 KMPX 030435
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1135 PM CDT Tue Aug 2 2022
WIC017-107-030600-
Rusk-Chippewa-
1135 PM CDT Tue Aug 2 2022
...SMALL STREAM FLOODING EXPECTED...
Thunderstorms with heavy rain will cause minor flooding in the
following counties...
Rusk...Chippewa...
* Until 100 AM CDT.
* At 1131 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause small stream flooding in the area.
1.5 to 2 inches of rain have fallen.
* Some locations that will experience minor flooding include...
Ladysmith, Bruce, Hawkins, Weyerhaeuser, Sheldon, Tony, Conrath,
Glen Flora, Ingram, Rusk County Airport and Island Lake.
Additional rainfall of 1 inch is expected over the area. This
additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4538 9092 4524 9093 4535 9154 4556 9154
4551 9068 4538 9068
$$
BPHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:34 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Aug 2, 6:34 PM CDT, 5 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Twin Cities/Chanhassen MN
634 PM CDT Tue Aug 2 2022
.UPDATE...
Issued at 336 PM CDT Tue Aug 2 2022
3 PM observations came in and heat indices increased several degrees
across southern Minnesota, now ranging from 105 to 110 in many
cases. Dew points are not mixing out, despite rising temperatures.
The compounded effect has allowed the jump in heat indices into the
warning range across most of southern Minnesota, thus the warning has
been expanded.
&&
.DISCUSSION...(This evening through Tuesday)
Issued at 247 PM CDT Tue Aug 2 2022
KEY MESSAGES: (optional)
- Heat index values of 100-105 into this evening
- Scattered thunderstorms expected tonight, some of which may be
severe.
TODAY/TONIGHT:
The forecast for excessive heat remains on track as wide spread heat
index values of 100-105 are already present across much of the areas
under an Excessive Heat Warning/Heat Advisory. A few sites with
values above 110 can't be ruled out where dew points locally rise
into the upper 70s. Thunderstorm this afternoon is expected to
continue to remain limited to far northern Minnesota and Wisconsin,
as 700 mb temperatures around 14C maintain a strong cap over central
Minnesota and points south. There is a very low (~10%) chance of a
few isolated thunderstorms breaking the cap late this afternoon and
evening across western Wisconsin where the cap is weaker. A
conditional severe weather threat exists IF any storms can fire over
western Wisconsin, with very large hail and damaging wind gusts the
potential hazards. Better chances for showers and thunderstorms come
late tonight through the overnight hours, when stronger forcing aloft
arrives from the west. These overnight storms will most likely remain
elevated, meaning they will not be able to tap into the favorable
surface-based environment for severe weather. However, enough mid-
level CAPE and shear is present to possible generate a few stronger
clusters of storms, and maybe a few isolated instances of hail and
gusty winds overnight. Rainfall amounts will be very spotty owing to
the isolated to scattered nature of any storm tonight. Localized
rainfall amounts in excess of 1" are possible wherever thunderstorms
occur, but most other areas will likely see either less than 0.1" or
nothing at all.
WEDNESDAY-FRIDAY:
Northwest flow develops Wednesday behind a front which will lead to
drier dewpoints and cooler temperatures, although highs will likely
still end up in the mid to upper 80s across much of eastern Minnesota
and western Wisconsin. Southerly flow returns Thursday, but
temperatures won't really peak until Friday when the thermal ridge
axis moves overhead. Highs on Thursday will mostly remain in the mid
to upper 80s, but widespread low to mid 90s look likely Friday
afternoon. If dew point values can reach the upper 60s to low 70s,
Heat Advisories may be needed for portions of the area.
THIS WEEKEND:
A cold front will move through the Upper Midwest during the late
Friday to Sunday timeframe, with deterministic models and ensemble
still exhibiting quite a bit of spread regarding its timing. Showers
and thunderstorms are likely with the frontal passage, and the entire
area looks to have at least a decent chance for beneficial rainfall
amounts of half an inch or more. Daily temepratures will depend on
the timing of the front and precipitation. The NBM averaged values
show high temperatures in the 70s to low 80s, but a day or two of
below-normal temperatures is possible with cloudy skies during the
afternoon.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 634 PM CDT Tue Aug 2 2022
VFR this evening with mid level clouds increasing from the
northwest. TSRA are beginning to develop over SD, which should expand
in coverage later this evening heading into western MN. A gradual
weakening trend is anticipated overnight as activity reaches eastern
MN and WI. Gusty northwest winds and clear skies for Wednesday.
KMSP...Best chance for TSRA remains in the 07-10Z range.
/OUTLOOK FOR KMSP/
Thu...VFR. Wind SE 5-10 kts.
Fri...VFR. Wind S 10-15G25 kts.
Sat...VFR. Wind W 5-10 kts becoming NW.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Excessive Heat Warning until 9 PM CDT this evening for Anoka-Blue
Earth-Brown-Carver-Chippewa-Dakota-Faribault-Hennepin-
Kandiyohi-Lac Qui Parle-Le Sueur-Martin-McLeod-Meeker-Nicollet-
Ramsey-Redwood-Renville-Rice-Scott-Sibley-Waseca-Washington-
Watonwan-Wright-Yellow Medicine.
Heat Advisory until 9 PM CDT this evening for Benton-Chisago-
Douglas-Freeborn-Goodhue-Isanti-Pope-Sherburne-Stearns-Steele-
Stevens-Swift.
WI...None.
&&
UPDATE...Borghoff
DISCUSSION...ETA
AVIATION...BorghoffHazardous weather outlook, Aug 2, 9:00 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 900 PM CDT Tue Aug 2 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 040200- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 900 PM CDT Tue Aug 2 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. There is a chance of thunderstorms tonight. A few storms may be severe. The main hazards are large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed. Borghoff
In the hours before
Local storm report, Aug 2, 11:08 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1108 PM CDT TUE AUG 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM TSTM WND GST 3 W HECTOR 44.75N 94.77W
08/02/2022 M81 MPH RENVILLE MN DEPT OF HIGHWAYS
MNDOT WIND SENSOR WEST OF HECTOR.
&&
JLTLocal storm report, Aug 2, 11:10 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1110 PM CDT TUE AUG 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND GST 1 S HECTOR 44.73N 94.71W
08/02/2022 M61 MPH RENVILLE MN MESONET
HECTOR AIRPORT.
&&
JLTLocal storm report, Aug 2, 11:13 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1113 PM CDT TUE AUG 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND GST 6 NNE BUFFALO LAKE 44.81N 94.56W
08/02/2022 M67 MPH RENVILLE MN MESONET
PRIVATE WEATHER STATION.
&&
JLTSpecial weather statement, Aug 2, 11:17 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1117 PM CDT Tue Aug 2 2022
WIZ016-027-030500-
Chippewa WI-Rusk WI-
1117 PM CDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of southern Rusk and
eastern Chippewa Counties through MIDNIGHT CDT...
At 1117 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sheldon, or 13 miles south of Ladysmith, moving south at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stanley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern and west central Wisconsin.
&&
LAT...LON 4537 9092 4497 9093 4494 9132 4542 9155
4545 9154 4553 9068 4538 9068
TIME...MOT...LOC 0417Z 340DEG 38KT 4528 9101
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BPHLocal storm report, Aug 2, 11:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1119 PM CDT TUE AUG 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND GST 2 SSW HUTCHINSON 44.86N 94.38W
08/02/2022 M66 MPH MCLEOD MN AWOS
KHCD - HUTCHINSON AIRPORT.
&&
JLTSpecial weather statement, Aug 2, 11:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1135 PM CDT Tue Aug 2 2022
WIC017-107-030600-
Rusk-Chippewa-
1135 PM CDT Tue Aug 2 2022
...SMALL STREAM FLOODING EXPECTED...
Thunderstorms with heavy rain will cause minor flooding in the
following counties...
Rusk...Chippewa...
* Until 100 AM CDT.
* At 1131 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause small stream flooding in the area.
1.5 to 2 inches of rain have fallen.
* Some locations that will experience minor flooding include...
Ladysmith, Bruce, Hawkins, Weyerhaeuser, Sheldon, Tony, Conrath,
Glen Flora, Ingram, Rusk County Airport and Island Lake.
Additional rainfall of 1 inch is expected over the area. This
additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4538 9092 4524 9093 4535 9154 4556 9154
4551 9068 4538 9068
BPHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:24 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 66 min |
| Aug 2, 10:13 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Redwood, Renville, Yellow Medicine | 47 min |
| Aug 2, 10:53 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, McLeod, Meeker, Redwood, Renville, Sibley | 52 min |
| Aug 2, 11:27 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, McLeod, Sibley, Wright | 48 min |
| Aug 2, 11:52 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Dakota, Hennepin, Ramsey, Scott | 38 min |
| Aug 3, 12:29 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Ramsey, Washington | 46 min |
| Aug 2, 9:47 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk, Rusk | 43 min |
| Aug 2, 10:09 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 36 min |
| Aug 2, 10:31 PM CDT | Special Weather Statement | MPX | Barron, Rusk | 44 min |
| Aug 2, 11:17 PM CDT | Special Weather Statement | MPX | Chippewa, Rusk | 43 min |
| Aug 3, 1:05 AM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pierce, Saint Croix | 40 min |
| Aug 3, 1:39 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn, Eau Claire | 56 min |
Nearby
Special Weather Statements in Wisconsin, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.